edoc

A characterization of income distributions in terms of generalized Gini coefficients

Kleiber, Christian and Kotz, Samuel. (2002) A characterization of income distributions in terms of generalized Gini coefficients. Social choice and welfare, Vol. 19, H. 4. S. 789-794.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/dok/A5252912

Downloads: Statistics Overview

Abstract

Most commonly used parametric models for the size distribution of incomes possess only a few finite moments, and hence cannot be characterized by the sequence of their moments. However, all income distributions with a finite mean can be characterized by the sequence of first moments of the order statistics. This is an attractive feature since the generalized Gini coefficients of Kakwani (1980), Donaldson and Weymark (1980, 1983) and Yitzhaki (1983) are simple functions of expectations of sample minima. We present results which streamline these characterizations motivated by Aaberge (2000).
Faculties and Departments:06 Faculty of Business and Economics > Departement Wirtschaftswissenschaften > Professuren Wirtschaftswissenschaften > ├ľkonometrie und Statistik (Kleiber)
UniBasel Contributors:Kleiber, Christian
Item Type:Article, refereed
Bibsysno:Link to catalogue
Publisher:Springer International
ISSN:0176-1714
Note:Publication type according to Uni Basel Research Database: Journal article
Related URLs:
Identification Number:
Last Modified:22 Mar 2012 14:28
Deposited On:22 Mar 2012 14:03

Repository Staff Only: item control page